Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 18, 2017, 12:08 PM MDT for 7 counties in Idaho. It took effect at Aug 19, 2017, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2017, 12:08 PM MDT (18:08 UTC)
- In effect from
- Aug 19, 2017, 12:00 PM MDT
- Expired
- Aug 19, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Boise County, ID, Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 167 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS85 KPIH 181808 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1208 PM MDT Fri Aug 18 2017 IDZ475-476-191200- /O.UPG.KPIH.FW.A.0004.170819T1800Z-170820T0300Z/ /O.NEW.KPIH.FW.W.0010.170819T1800Z-170820T0300Z/ East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 1208 PM MDT Fri Aug 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southeast Idaho Fire weather zone 475 and 476. * WIND...West Southwest winds 15 to 20 mph with gusts 25 to 30 mph. Southwest 20 to 25 mph with gusts around 35 mph at mid and upper slopes. * HUMIDITY...Minimum 7 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ422-191200- /O.NEW.KPIH.FW.W.0010.170819T1800Z-170820T0300Z/ Sawtooth Range/Northern Sawtooth NF- 1208 PM MDT Fri Aug 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 422... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Souhteast Idaho Fire weather zone 422. * WIND...West southwest 15 to 20 mph with gusts around 25 mph. * HUMIDITY...Minimum 12 to 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
3 follow-up statements
597 WWUS85 KPIH 190945 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 345 AM MDT Sat Aug 19 2017 ...RED FLAG WARNING IN EFFECT FROM SATURDAY AT NOON THROUGH SATURDAY EVENING at 9 PM MDT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 422, 475 and 476... IDZ422-475-476-192100- /O.CON.KPIH.FW.W.0010.170819T1800Z-170820T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 345 AM MDT Sat Aug 19 2017 ...RED FLAG WARNING IN EFFECT FROM SATURDAY AT NOON THROUGH SATURDAY EVENING at 9 PM MDT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 422, 475 and 476... * AFFECTED AREA...Southeast Idaho Fire weather zones 422, 475 and 476. * WIND...West southwest winds 15 to 20 mph with gusts 25 to 30 mph. At mid and upper slopes...southwest 20 to 25 mph with gusts around 35 mph. * HUMIDITY...Minimum 7 to 16 percent for zones 475 and 476...and 12 to 18 percent for zone 422. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
504 WWUS85 KPIH 191750 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1150 AM MDT Sat Aug 19 2017 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9 PM THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 422, 475 and 476... IDZ422-475-476-200300- /O.CON.KPIH.FW.W.0010.170819T1800Z-170820T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 1150 AM MDT Sat Aug 19 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 422, 475, AND 476... * AFFECTED AREA...Southeast Idaho Fire weather zones 422, 475 and 476. * WIND...West southwest winds 15 to 20 mph with gusts 25 to 30 mph. At mid and upper slopes...southwest 20 to 25 mph with gusts around 35 mph. * HUMIDITY...Minimum 7 to 16 percent for zones 475 and 476... and 11 to 18 percent for zone 422. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Do not use Fireworks. Engine Heat from vehicles can spark wildfires, especially in grasses. Do not park on or drive over grassy areas or throw cigarettes out of cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$ IDZ410-425-200300- /O.NEW.KPIH.FW.A.0005.170820T2000Z-170821T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 1150 AM MDT Sat Aug 19 2017 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 410 AND 425... The National Weather Service in Pocatello has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA... Arco Desert Region of Fire weather zone 410. Fire weather zone 425. * WIND...Southwest to West winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum 9 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Do not use Fireworks. Engine Heat from vehicles can spark wildfires, especially in grasses. Do not park on or drive over grassy areas or throw cigarettes out of cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
307 WWUS85 KPIH 200250 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 850 PM MDT Sat Aug 19 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... IDZ422-475-476-200400- /O.EXP.KPIH.FW.W.0010.000000T0000Z-170820T0300Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 850 PM MDT Sat Aug 19 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422, 475, AND 476... Winds will continue to diminish overnight and humidity will rise above 15 percent. $$ IDZ410-425-201200- /O.CON.KPIH.FW.A.0005.170820T2000Z-170821T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 850 PM MDT Sat Aug 19 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA... Arco Desert Region of Fire weather zone 410. Fire weather zone 425. * WIND...Southwest to West winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum 9 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Do not use Fireworks. Engine Heat from vehicles can spark wildfires, especially in grasses. Do not park on or drive over grassy areas or throw cigarettes out of cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 18, 3:23 AM MDT, 8 hours 45 minutes earlier.
Area forecast discussion, Aug 18, 3:23 AM MDT, 8 hours 45 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 323 AM MDT Fri Aug 18 2017 .SHORT TERM...Today through Monday. Upper ridging over the Pac NW gradually flattens to zonal flow by Saturday. A weak upper low off the southern CA coast is the potential troublemaker as it pushes monsoon moisture into the northern Great Basin by Sunday. This sets the stage for isolated tstms over the southern highlands Sun aftn and eve. This trend continues again on Mon...but it still looks like the morning should be free of tstms. Unfortunately... there is still uncertainly about the cloud cover. Monsoon moisture is usually accompanied by some degree of mid and high cloudiness. Current model runs seem to suggest a higher probability of cloud cover to the north and south of the eclipse track. Although promising...cloud cover is a tough parameter to pin down in the short term let alone this far out. LONG TERM...Tuesday through Friday. Isolated tstms spread to the central mtns by Tue aftn and eve. More monsoon moisture is pushed into the fcst area late Wed as a large upper trof moves into the Pac NW. This increases chances for tstms across the fcst area thru Fri...mainly late afternoon and evening. Hedges && .AVIATION...Upper ridging and dry air will result in clear skies and moderately gusty southwest winds in the aftn and early eve. Hedges && .FIRE WEATHER...High pressure is firmly in place today and will bring dry and warm conditions through Saturday. Haines Index will remain high today through Sunday. High pressure starts to break down later Saturday as a trough moves through. Expect strong wind gusts of 25 to 30 mph across the Central mountains and 20 to 25 mph across the Eastern Magic valley and Snake River plain. A fire weather watch is in effect from Saturday at noon until 9 pm mdt for east Idaho fire weather zones 475 and 476. Though most of southeast Idaho will have low relative humidity below 15 percent, Zone 422, where there will be strong winds, looks to have relative humidity in the 15 to 20 percent range. Winds in all other zones, though elevated, are currently below critical values. Sunday expect Southwest flow allowing moisture to creep into the area. Expect mostly mountain afternoon isolated showers and thunderstorms Sunday and to a slightly higher degree Monday as well. The shower and thunderstorm threat increases Tuesday and beyond. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for IDZ475-476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:19 AM MDT | Fire Weather Watch | PIH | Butte, Custer, Idaho, Lemhi, Valley | 8 hr |
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.